MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 5ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 5ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306414
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event states (b)(6) 2019 (no day is entered on the original document).Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that syringe 5 ml heparin 10 unit leaked fluid which splashed into the nurses eye during use.The following information was provided by the initial reporter: material no: 306414 batch no: unknown.It was reported that while injecting heparin from prefilled syringe into the patient's line during a blood drawing procedure fluid from the syringe splashed back into the nurses eye.Verbatim: while injecting heparin from prefilled syringe into the patient's line during a blood drawing procedure fluid from the syringe splashed back into the nurses eye.Patient is on oncology unit, but not other drugs of therapies could have contributed at the time of the event.Injection of heparin into line during blood draw to prevent clotting.
 
Event or Problem Description
It was reported that syringe 5ml heparin 10 unit leaked fluid which splashed into the nurses eye during use.The following information was provided by the initial reporter: material no: 306414 batch no: unknown it was reported that while injecting heparin from prefilled syringe into the patient's line during a blood drawing procedure fluid from the syringe splashed back into the nurses eye.Verbatim: while injecting heparin from prefilled syringe into the patient's line during a blood drawing procedure fluid from the syringe splashed back into the nurses eye.Patient is on oncology unit, but not other drugs of therapies could have contributed at the time of the event.Injection of heparin into line during blood draw to prevent clotting.
 
Additional Manufacturer Narrative
Investigation summary: no samples displaying the condition reported are available for examination, so we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review could not be performed as lot number was unknown.

Brand Name
SYRINGE 5ML HEPARIN 10 UNIT
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9191928
Report Number1911916-2019-01089
Device Sequence Number3107687
Product Code NZW
UDI-Device Identifier30382903064145
UDI-Public30382903064145
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306414
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;